Texas, 2004

Hail in Texas, June 6, 2004

June 6, 2004 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 6, 4:55 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 6, 4:55 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CDT SUN JUN  6 2004

.UPDATE...LOOKING AT THE TOWERING CUMULUS/THUNDERSTORMS ON THE
SATELLITE IMAGERY FROM THE NORTHWEST CONCHO VALLEY GOIN SOUTHEAST TO
THE HILL COUNTRY AND NORTHEAST TOWARDS ABILENE AND THROCKMORTON.
ACTIVITY SHOULD BE RATHER BRIEF AS IT IS DIURNALLY DRIVEN AND
SHOULD DISSIPATE WITHIN AN HOUR OR TWO AFTER SUNSET. PRODUCTS
FORTHCOMMING.

27/BRAZZELL

&&

.PREV DISCUSSION...
BOUNDARIES ARE A LITTLE DIFFICULT TO PICK OUT THIS AFTERNOON.
APPEARS THERE IS ONE FROM NEAR SAN SABA...TO JUNCTION...AND THEN
ACROSS TO THE NORTHERN EDWARDS PLATEAU. SATELLITE INDICATES SOME
FEATURE FROM SAN ANGELO OUT TOWARD MIDLAND. MAY HAVE TO SHOTGUN
POPS FOR THIS EVENING ACROSS MOST OF THE AREA. VERTICAL SHEAR IS
WEAK WHICH SHOULD LIMIT STORM ORGANIZATION.

GFS MAINTAINS WEAK SHORTWAVE TROF/SHEAR AXIS ACROSS TEXAS FOR THE
NEXT COUPLE OF DAYS. WITH MOIST AIRMASS IN PLACE...WE WILL KEEP LOW
POPS IN THE NORTHWEST HILL COUNTRY DURING THE AFTERNOONS AND
EVENINGS.

TROF DEVELOPING ALONG THE WEST COAST LIFTS OUT NORTHEAST LATE IN
THE WEEK WITH THE UPPER FLOW BECOMING MORE ZONAL ACROSS TEXAS.
DRYLINE MAY WORK INTO WEST CENTRAL TEXAS DURING THE EVENINGS LATE IN
THE WEEK.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

99/99
Hazardous weather outlook, Jun 6, 1:20 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
220 PM CDT SUN JUN 6 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-071904-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
220 PM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING...MAINLY EAST OF A LINE FROM HASKELL TO ABILENE TO BALLINGER
TO JUNCTION. WITH THE ATMOSPHERE BECOMING MORE UNSTABLE...A FEW OF
THE STORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT IS
DAMAGING WINDS...BUT LARGE HAIL WILL ALSO BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS IN EASTERN
SECTIONS OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY
EVENING.

19

The radar

The San Angelo radar (KSJT), 62 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sterling

When
June 6, 6:12 PM CST
Where
Sterling County, 5 mi SE of Sterling City
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.783, -100.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407487.